advertisement
Question
Posted by: Gesiggie | 2010/07/05

Cipralex: how do I come off it?

Hi there Doc,

I have been on Cipralex 5mg a day, for the past 6 months (I had open heart surgery Mar 2008 and got depression from that). I now think that I am much better and want to see how I''ll be without the CIiralex.

How do I go about it to start weaning myself? do I drink one day and skip the next?

Thank you.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

This should have been explained to you by the doc prescribin Cipralex. And 6 months may be a little soon to start. The safest approach is to see again the psychiatrist who made the original diagnosis and prescribed the drug, for an assessment of whether this is the right time to come off the medicine ( if one stops it too soon, there's a real risk of the depression returning ) and then to discuss how mos smoothly to come off it, which depends on several factors which the prescriber ought to know.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010/07/05

This should have been explained to you by the doc prescribin Cipralex. And 6 months may be a little soon to start. The safest approach is to see again the psychiatrist who made the original diagnosis and prescribed the drug, for an assessment of whether this is the right time to come off the medicine ( if one stops it too soon, there's a real risk of the depression returning ) and then to discuss how mos smoothly to come off it, which depends on several factors which the prescriber ought to know.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement